Louisiana, 2013

Drought in Louisiana, September 1 to 30, 2013

September 1 to 30, 2013 · NWS SHV · 14 events in 14 counties and zones

The month of September began with most of Northwest Louisiana being classified with D2 Severe Drought conditions. However, beneficial rain fell during the month across all but portions of North Central Louisiana.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The month of September began with most of Northwest Louisiana being classified with D2 Severe Drought conditions. However, beneficial rain fell during the month across all but portions of North Central Louisiana. This rainfall resulted in Caddo, Bossier, Webster, De Soto, Red River and Sabine parishes being removed from the earlier classifications. However, Winn, Jackson and Ouachita parishes were added to D2 Severe Drought status by the end of the month.

The following are a few selected cities across Northwest Louisiana with their September rainfall totals and departures from normal as well as the 2013 rainfall totals through September and departures from normal.

Shreveport September rainfall was 9.31. The departure from normal was 6.15.|Shreveport yearly rainfall was 36.27. The departure from normal was -0.88.|Monroe September rainfall was 2.31. The departure from normal was -1.32.|Monroe yearly rainfall was 34.59. The departure from normal was -4.52.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 8:37 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 31, 8:37 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT SAT AUG 31 2013

.DISCUSSION...
ISOLD CONVECTION HAS COME TO AN END ACROSS THE REGION...AND HAVE
DROPPED THE 20-30 POPS DOWN TO 10S FOR THE OVERNIGHT HOURS.
OTHERWISE...A NIGHT VERY SIMILAR TO PREVIOUS NIGHTS IS EXPECTED.
HAVE MADE A FEW TWEAKS TO SKY GRIDS TO CLEAN UP TEXT WORDING...BUT
THE REMAINDER OF THE FCST LOOKS ON-TRACK. /12/

&&

.AVIATION...
ISOLATED CONVECTION HAS DISSIPATED ACROSS THE FOUR STATE REGION ATTM
WITH JUST SOME CIRRUS BLOW OFF NOTED ACROSS PORTIONS OF NE TX. FOR
THE REMAINDER OF THE NIGHT...EXPECT MOSTLY FAIR CONDITIONS AT THE
TERMINALS OVERNIGHT WITH ONLY SOME PATCHY FOG AND OR HAZE WHICH MAY
REDUCE VSBYS TO NEAR 3-5 MILES AT TIMES AT THE TXK/ELD/MLU/LFK
TERMINALS NEAR SUNRISE. OTHERWISE...CU FIELD SHOULD GET GOING BY MID
TO LATE MORNING SUNDAY. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  99  74  97  74 /  10  10  20  20  20
MLU  70  97  72  97  72 /  10  10  20  20  20
DEQ  69 100  71  96  70 /  10  10  30  30  20
TXK  75  99  73  95  74 /  10  10  30  30  20
ELD  73  98  72  95  71 /  10  10  20  30  20
TYR  76  99  75  97  74 /  10  10  20  20  20
GGG  76 100  73  96  72 /  10  10  20  20  20
LFK  74  97  73  98  74 /  10  10  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/13
Hazardous weather outlook, Aug 31, 3:06 PM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT SAT AUG 31 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
406 PM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A SHORTWAVE
TROUGH MOVES OVER THE AREA. THE STRONGEST STORMS COULD PRODUCE
HAIL AND DAMAGING WIND GUSTS. THEREFORE...ONE OR TWO SEVERE STORMS
CANNOT BE RULED OUT...GENERALLY ALONG AND NORTH OF THE INTERSTATE
30 CORRIDOR. THIS ACTIVITY IS EXPECTED TO SLOWLY DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A WEAK COLD FRONT WILL APPROACH THE AREA ON MONDAY AND WILL SLOWLY
MOVE SOUTH NEXT WEEK. ISOLATED THUNDERSTORMS COULD DEVELOP ALONG
THE FRONT DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY.
WITH UNSEASONABLY HOT TEMPERATURES AND A DRY AIRMASS IN
PLACE...ANY STORMS THAT DEVELOP COULD PRODUCE GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Local storm report, Aug 31, 6:04 PM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     5 SE WINNSBORO          32.90N  95.23W
08/31/2013                   WOOD               TX   LAW ENFORCEMENT

            TREE DOWN SOUTHEAST OF WINNSBORO ALONG HWY 852E AND CR
            4490.

&&

EVENT NUMBER SHV1300342

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 drought. Local standard time, as filed.

Drought, Bienville

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bienville forecast zone
Reported by
Drought Monitor
Coordinates
32.347, -93.056 (the zone’s center; the record gives no point)

Drought, Bossier

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bossier forecast zone
Reported by
Drought Monitor
Coordinates
32.679, -93.605 (the zone’s center; the record gives no point)

Drought, Caddo

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Drought, Claiborne

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Claiborne forecast zone
Reported by
Drought Monitor
Coordinates
32.823, -92.996 (the zone’s center; the record gives no point)

Drought, De Soto

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
De Soto forecast zone
Reported by
Drought Monitor
Coordinates
32.056, -93.737 (the zone’s center; the record gives no point)

Drought, Jackson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
32.302, -92.558 (the zone’s center; the record gives no point)

Drought, Lincoln

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
32.602, -92.665 (the zone’s center; the record gives no point)

Drought, Natchitoches

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Natchitoches forecast zone
Reported by
Drought Monitor
Coordinates
31.724, -93.096 (the zone’s center; the record gives no point)

Drought, Ouachita

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Drought Monitor
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

Drought, Red River

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Red River forecast zone
Reported by
Drought Monitor
Coordinates
32.093, -93.340 (the zone’s center; the record gives no point)

Drought, Sabine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Drought Monitor
Coordinates
31.564, -93.555 (the zone’s center; the record gives no point)

Drought, Union

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Union forecast zone
Reported by
Drought Monitor
Coordinates
32.832, -92.375 (the zone’s center; the record gives no point)

Drought, Webster

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
32.714, -93.335 (the zone’s center; the record gives no point)

Drought, Winn

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Winn forecast zone
Reported by
Drought Monitor
Coordinates
31.944, -92.637 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474534, 474535, 474536, 474537, 474538, 474539, 474540, 474541, 474542, 474543, 474544, 474545, 474546, 474547.